Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 19, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 6, 2022, 7:49 PM EDT for New Hanover County, Pender County, North Carolina. It took effect at Jul 7, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2022, 7:49 PM EDT (23:49 UTC)
- In effect from
- Jul 7, 2022, 6:00 AM EDT
- Expired
- Jul 7, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257 WHUS42 KILM 062349 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 749 PM EDT Wed Jul 6 2022 NCZ106-108-071200- /O.NEW.KILM.BH.S.0019.220707T1000Z-220708T0000Z/ Coastal Pender-Coastal New Hanover- 749 PM EDT Wed Jul 6 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
3 follow-up statements
220 WHUS42 KILM 070858 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 458 AM EDT Thu Jul 7 2022 NCZ106-108-071700- /O.CON.KILM.BH.S.0019.220707T1000Z-220708T0000Z/ Coastal Pender-Coastal New Hanover- 458 AM EDT Thu Jul 7 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong South to North longshore current. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
448 WHUS42 KILM 071702 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 102 PM EDT Thu Jul 7 2022 NCZ106-108-080000- /O.CON.KILM.BH.S.0019.000000T0000Z-220708T0000Z/ Coastal Pender-Coastal New Hanover- 102 PM EDT Thu Jul 7 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 11
402 WHUS42 KILM 072355 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 755 PM EDT Thu Jul 7 2022 NCZ106-108-080100- /O.EXP.KILM.BH.S.0019.000000T0000Z-220708T0000Z/ Coastal Pender-Coastal New Hanover- 755 PM EDT Thu Jul 7 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ IGB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 7:19 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 6, 7:19 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
719 PM EDT Wed Jul 6 2022
.SYNOPSIS...
Almost excessive heat and humidity persists into the weekend.
Scattered showers and thunderstorms are expected most afternoons
into the evenings. A front will pass sometime Saturday into
Sunday followed by decreasing rain chances early next week.
&&
.UPDATE...
Today's heat advisory has expired, but a new Heat Advisory for
Thursday has been issued. Widespread heat indices above 105 are
expected. An upgrade to a Excessive Heat Warning may be
necessary overnight, but Heat Advisory conditions appear very
likely to occur at the least.
This update will also serve as the discussion for the 00Z
aviation forecast update.
&&
.NEAR TERM /THROUGH THURSDAY/...
The area is still void of convection this afternoon as even the
inflection point of the sea breeze is most unimpressive.
Although there may be some bits and pieces of convection that
wander into the area late this evening, the overnight period
looks rather tame. High resolution and global guidance has been
trending down for several cycles now and the official forecast
follows this trend. Kinda shaping up (for now) like this for
tomorrow although with perhaps an earlier start upstream and a
more favorable environment overhead (no NVA), some organized
convection may fire and or advect into the area by later
afternoon. The Head Advisory has worked out well this afternoon
and will probably need another marginal headline Thursday.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Flow aloft remains W to NW as the upper ridge retreats to the SW
and the upper troffing expands from Southeast Canada down to
the Mid-Atlantic States...and the Carolinas late in the period.
NE to SW oriented sfc trof axis across west central Carolinas
will provide a source of convergence at the sfc combined with
daytime heating and result in convection during the aftn. Main
issue will be upstream from the ILM CWA, whether the convection
congeals into a MCC/MCS and pushes across the FA mainly in the
evening and off the Carolina Coasts after midnight. Have
indicated decent chance or likely POPs as a result. Fri into
Fri night will be the cold front dropping south to and/or
possibly below the NC-VA border. In addition to the sfc trof,
convection along the front will drop to the ESE-SE with aftn and
evening highlighted with the hier POPs. Widespread 90s for max
temps Fri and lows each night in the mid to upper 70s. Mid to
upper 70 degree dewpoints will make it even more miserable
during this period and may surpass Heat Adv thresholds. The
overall story of this period will be the hier than normal POPs
for much needed rainfall, albeit could be feast or famine given
the nature of the convection. The threat for SVR tstorms will
continue this period with damaging winds the primary concern,
especially if a MCS/MCC occurs.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Saturday thru Sunday will observe the slow push of the cold
front southward to/across/ and south of the FA. The upper trof
expanding southward down the East Coast from SE Canada will help
drive this sfc cold front southward. Saturday into Sunday will
also observe the hiest POPs for this long term period, in
atleast the likely category. This should be a time of "feasting"
for the majority of the FA when it comes to substantial
rainfall occurring. In addition, the SVR tstorms threat will
also be in the cards. The cold front progged to drop to atleast
the mouth of the Savannah Rive late Sun. High pressure with
Canadian origins will wedge down the East Coast behind the cold
front with a brief reprieve from the Summer heat Sun thru Mon,
with mainly dry conditions Mon-Wed with possible sea breeze
convection by Wed. Also, max temps will rebound back to
widespread 90s by Tue and Wed as weak upper ridging tries to
expand partially back to the Southeast States.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
Mainly VFR this evening with the only threat being inland
convection. Southerly flow overnight will maintain 10 knots and
keep fog chances minimal. Stratus is unlikely to be a concern
based on today's deep mixing and lack of rain. Similar tomorrow:
hot and mostly dry. Some afternoon cumulus may give way to
isolated convection, but terminals should maintain VFR.
Extended Outlook...Brief restrictions possible with
afternoon/early evening tstms through much of the week. A few
strong to severe tstms are possible again on Thursday and Friday.
More widespread showers/tstms and associated MVFR to IFR
possible Saturday as a cold front moves into the region.
Shower/tstm chances should diminish some be end of weekend and
early next week behind the front.
&&
.MARINE...
Through Thursday:
Current southwest winds of 10-15 knots should increase for
several hours this evening via enhancement of the inland trough.
As usual speeds diminish in time by early Thursday and remain
intact for the remainder of the day. Any near term distortion by
outflows seem a stretch this afternoon but can't rule out
something very late. Significant seas will be 2-4 feet falling
just short of widespread five footers this evening.
Thursday Night through Monday:
Sfc pg to remain tightened east of the sfc trof axis Thu night
thru early Fri and likely tighten even further as a sfc cold
front drops southward Fri aftn and on the doorsteps of the FA
during Sat. Looking at gusty SW winds that possibly reach SCA
thresholds, mainly breached in gusts, Fri into Fri night with
the sea breeze also enhancing the gusts. Looking at the CFP,
from north to south, Sat aftn thru Sun mid-morning. The upper
trof expands down the East Coast, with winds aloft NW-NNW, and
should push this sfc cold front atleast to the mouth of the
Savannah River. Look for a veering wind shift after the CFP,
eventually becoming NE thruout Sun into Sun night. Sfc high
pressure wedging down the East Coast should dominate Mon with
NE-E winds continuing. SCA conditions also possible for a period
or 2 when winds become NE. Seas generally in the modest height
range, approaching SCA thresholds off Cape Fear Fri into Fri
night and again after the CFP. Convection ahead of the cold
front Fri night to it's passage Sat thru early Sun, will be at
it's most widespread with the threat for 3 of the 4 hazards to
mariners. These include, winds in excess of 34 kt, reduced vsby
to 1 nm or less and frequent cloud to ocean lightning.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory from 11 AM to 7 PM EDT Thursday for SCZ017-023-
024-032-033-039-055-058-059.
NC...Heat Advisory from 11 AM to 7 PM EDT Thursday for NCZ087-096-
099-105-107-109.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...21
NEAR TERM...SHK
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...SHK
MARINE...DCH/SHKHazardous weather outlook, Jul 6, 7:08 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 708 PM EDT Wed Jul 6 2022 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 072315- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 708 PM EDT Wed Jul 6 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. A few strong to potentially severe thunderstorms may impact the area later today and this evening with the greatest threat being damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A few strong to potentially severe thunderstorms may impact the area again on Thursday and Friday with the greatest threat being damaging winds. Heat index values of 105 to 109 degrees are expected Thursday through Saturday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-072315- Coastal Brunswick-Coastal Horry- 708 PM EDT Wed Jul 6 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-072315- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 708 PM EDT Wed Jul 6 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-072315- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 708 PM EDT Wed Jul 6 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 21
In the hours before
Special weather statement, Jul 6, 7:00 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wilmington NC
700 PM EDT Wed Jul 6 2022
SCZ023-062315-
Darlington SC-
700 PM EDT Wed Jul 6 2022
...Thunderstorm will impact portions of northwestern Darlington
County through 715 PM EDT...
At 700 PM EDT, Doppler radar was tracking a thunderstorm near North
Hartsville, or near Hartsville, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartsville, North Hartsville and Clyde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3449 8005 3449 8002 3450 7998 3449 7996
3450 7992 3449 7989 3438 7999 3435 8018
3436 8018 3437 8019 3435 8020 3441 8021
TIME...MOT...LOC 2259Z 262DEG 17KT 3446 8014
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
8Special weather statement, Jul 6, 7:20 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington NC
720 PM EDT Wed Jul 6 2022
SCZ017-023-062345-
Marlboro SC-Darlington SC-
720 PM EDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of northwestern
Darlington and west central Marlboro Counties through 745 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Hartsville, or near Hartsville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartsville, North Hartsville and Society Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3444 8015 3449 8005 3449 8002 3450 7999
3449 7996 3450 7992 3449 7990 3449 7988
3452 7986 3453 7984 3453 7983 3457 7982
3459 7981 3452 7979 3440 7993 3436 8011
3443 8016
TIME...MOT...LOC 2319Z 241DEG 12KT 3446 8009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
8The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:07 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.